Alert archive / Arkansas / Flash Flood Warnings in 2004

Flash Flood Warning 63, NWS Little Rock, AR

June 19, 2004Garland County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 19, 2004, 4:59 PM CDT for Garland County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2004, 4:59 PM CDT (21:59 UTC)
Expired
Jun 19, 2004, 7:00 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Garland County, AR

The radar

The Little Rock radar (KLZK), 77 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2004-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1539 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2004-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1539 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 192202
FFWLIT
ARC051-200000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
459 PM CDT SAT JUN 19 2004

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GARLAND COUNTY IN CENTRAL ARKANSAS

* UNTIL 700 PM CDT

* AT 458 PM CDT...DOPPLER WEATHER RADAR SHOWED A LINE OF THUNDERSTORMS
  WITH VERY HEAVY RAIN FROM 5 MILES WEST OF JESSIEVILLE TO JUST EAST 
  OF HOT SPRINGS...MOVING TO THE EAST AT 35 MPH. THE RADAR INDICATED 
  THAT 1 TO 2 INCHES OF RAIN HAD FALLEN IN PARTS OF GARLAND COUNTY   
  IN LESS THAN AN HOUR. STREETS WERE BEGINNING TO FLOOD IN THE HOT   
  SPRINGS AREA. RAIN WILL CONTINUE BEHIND THE LINE OF STORMS
  INTO THIS EVENING...WITH FLASH FLOODING LIKELY.  

&&

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3463 9288 3454 9288 3452 9292 3447 9292
          3446 9296 3440 9296 3441 9337 3475 9336

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 1:44 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 19, 1:44 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
144 PM CDT SAT JUN 19 2004

.SHORT TERM...TONIGHT THROUGH TUESDAY
UNSETTLED WEATHER PATTERN WILL CONTINUE FOR THE SHORT TERM.
CURRENTLY...COMPLEX OF STORMS MOVING INTO WESTERN ARKANSAS...AND
WIDELY SCATTERD CONVECTION BEGINNING TO FORM SOUTH OF FRONTAL
BOUNDARY. STORMS WILL CONTINUE TO PULSE UP AND DOWN AS THE COMPLEX
HEADS SLOWLY NORTHEASTWARD...WITH SOME STORMS REACHING SEVERE
LIMITS...AND WIND BEING THE PRIMARY THREAT. SEVERE WINDOW WILL BE
BRIEF...WITH CHANCES DECREASING RAPIDLY AFTER SUNSET.

FRONTAL BOUNDARY WILL STALL OVER NORTH LOUISIANA TONIGHT...WITH
SHOWERS AND THUNDERSTORMS DEVELOPING OVER RED RIVER VALLEY AGAIN AS
ANOTHER IN A SERIES OF SHORTWAVES MOVES TOWARD WESTERN ARKANSAS.
THUS...MCS POTENTIAL ONCE AGAIN LOOKS GOOD FOR TONIGHT. AS IS
USUALLY THE CASE WITH THESE SYSTEMS...LOCALLY HEAVY RAIN IS A
POSSIBILITY WITH SOME STORMS THAT DEVELOP...GIVEN PRECIPITABLE WATER
VALUES IN THE ONE TO TWO INCH RANGE...AND STORM MOTION AROUND 5
KNOTS. FOR SUNDAY...RAIN CHANCES WILL INCREASE AGAIN AS REMNANTS OF
MCS INTERACT WITH HEATING OF THE AFTERNOON AND EARLY EVENING.

BY SUNDAY NIGHT/EARLY MONDAY...FRONTAL BOUNDARY WILL BEGIN TO BACK
TO THE NORTH AS A WARM FRONT. WITH APPROACHING SHORTWAVE...LOOKS
LIKE THERE COULD BE ANOTHER MCS MOVING DOWN OUT OF KANSAS/MISSOURI
AND ACROSS NORTHERN ARKANSAS. WITH HIGH PRESSURE PASSING TO THE
NORTH...FRONT IS LIKELY TO STALL IN THE VICINITY OF NORTHERN
ARKANSAS. THERE IS A SLIGHT RISK OF SEVERE STORMS ON MONDAY /DAY
3/...AS ANOTHER SHORTWAVE INTERACTS WITH THE BOUNDARY AND THE
HEATING OF THE DAY.
&&

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY
FRONTAL ZONE WILL BE OVER NORTHERN ARKANSAS AT MIDWEEK WITH THE CHANCE
OF MCS ACTIVITY ALONG AND TO THE NORTH. GFS INDICATES WAVE ALONG
THE FRONT IN RESPONSE TO A SIGNIFICANT SHORT WAVE ON THURSDAY. IF
THIS WERE TO VERIFY...WOULD NEED LIKELY POPS...BUT THIS FAR OUT
THE SCENARIO IS LIKELY TO CHANGE SEVERAL TIMES SO WILL JUST GO
WITH 30 TO 40 PERCENT POPS FOR NOW. THERE ARE INDICATIONS OF DRIER
WEATHER MOVING IN AFTER THAT AND DID NOT MENTION ANY POPS FOR
FRIDAY NIGHT AND SATURDAY AT THIS TIME. MADE LITTLE CHANGE TO
TEMP FORECASTS BUT DID BUMP UP MAXES A LITTLE FOR WEDNESDAY AS IT
LOOKS LIKE THE AREA WILL BE IN THE WARM HUMID SECTOR THAT DAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR    68  84  70  89 /  30  40  30  30
HARRISON AR       60  80  68  83 /  30  30  30  30
HOT SPRINGS AR    69  86  72  88 /  40  40  30  30
PINE BLUFF AR     70  87  71  89 /  30  40  30  30
MOUNTAIN HOME AR  61  85  68  84 /  30  30  30  30
MONTICELLO AR     71  87  72  89 /  40  40  30  30
SEARCY AR         67  85  70  89 /  30  40  30  30
MOUNT IDA AR      69  86  72  87 /  40  40  30  30
RUSSELLVILLE AR   66  85  70  87 /  30  40  30  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM 57/LONG TERM 29
Hazardous weather outlook, Jun 19, 5:00 AM CDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM SAT JUN 19 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT JUN 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WAS LOCATED ACROSS THE CENTRAL PORTION OF THE STATE
EARLY SATURDAY MORNING. THIS FRONT IS FORECAST TO SLOWLY SINK SOUTH
TODAY AND STALL OUT ACROSS SOUTHERN ARKANSAS. MEANWHILE...AN OUTFLOW
BOUNDARY FROM INTENSE CONVECTION OVER THE CENTRAL PLAINS IS EXPECTED
TO MOVE INTO SOUTHERN ARKANSAS DURING THE AFTERNOON. THESE TWO
FEATURES WILL WORK IN TANDEM TO GENERATE SHOWERS AND THUNDERSTORMS.

THE BEST CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE OVER SOUTHERN
ARKANSAS IN THE VICINITY OF THE FRONT. THE CHANCES WILL BE HIGHER IN
THE AFTERNOON AND EARLY EVENING HOURS DURING THE TIME OF MAXIMUM
DAYTIME HEATING. WHILE NOT LIKELY...A FEW THUNDERSTORMS COULD
APPROACH SEVERE LEVELS WITH LARGE HAIL AND GUSTY WINDS THE PRIMARY
CONCERN. ALSO...THE AIR NEAR AND SOUTH OF THE FRONT WILL BE TROPICAL
IN NATURE. ANY STORMS THAT DO DEVELOP COULD PRODUCE SIGNIFICANT
AMOUNTS OF RAIN IN A SHORT PERIOD OF TIME THAT COULD LEAD TO
LOCALIZED FLOODING...ESPECIALLY ALONG LOW WATER CROSSINGS AND IN
AREAS OF POOR DRAINAGE. THE MAJORITY OF THE PRECIPITATION THAT DOES
DEVELOP WILL DISSIPATE QUICKLY AFTER SUNSET AND BECOME MORE ISOLATED
IN NATURE THROUGH SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE AFOREMENTIONED FRONT WILL NOT REMAIN STATIONARY OVER SOUTHERN
ARKANSAS VERY LONG BEFORE STARTING TO MOVE BACK TO THE NORTH ON
SUNDAY. AT THAT TIME...SEVERAL WEAK UPPER LEVEL DISTURBANCES WILL BE
MOVING IN FROM THE WEST. THE DISTURBANCES WILL RIPPLE ALONG THE
FRONT TO KEEP A CONTINUING CHANCE OF SHOWERS AND THUNDERSTORMS. THE
EXACT PLACEMENT OF THE FRONT IS STILL IN QUESTION BUT IT APPEARS
THAT NORTHERN ARKANSAS WILL HAVE THE BEST CHANCES OF SEEING SHOWERS
AND THUNDERSTORMS FROM SUNDAY THROUGH WEDNESDAY. ONCE AGAIN...THE
CHANCES OF SEVERE WEATHER ARE MINIMAL BUT LOCALLY HEAVY RAIN WILL
REMAIN A CONCERN. A NEW COLD FRONT WILL THEN BEGIN TO APPROACH THE
NATURAL STATE LATE THURSDAY OR EARLY FRIDAY FOR A CONTINUED CHANCE
OF SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:53 PM CDTSevere Thunderstorm WarningLZKPolk, Scott47 min
Jun 19, 2:42 PM CDTSevere Thunderstorm WarningLZKMontgomery, Pike53 min
Jun 19, 3:17 PM CDTFlash Flood WarningLZKPolk, Scott118 min
Jun 19, 4:06 PM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring59 min

Nearby

Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.